Skip to main content

Approximation of functions with growing derivatives

We consider nondegenerate (simplicial) subdivisions (triangulation), refined near the boundary of a domain, and derive weight estimates for the Courant approximation of functions whose second order derivatives grow (near the boundary). Bibliography: 7 titles.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Ph. G. Ciarlet, The Finite Element Method for Elliptic Problems, North-Holland, Amsterdam etc. (1980).

    Google Scholar 

  2. 2.

    Yu. K. Dem’yanovich, “Simplicial extensions of grid functions” [in Russian], Metod. Vych. No. 8, 32–50 (1973).

  3. 3.

    W. Dorfler and M. Rumpf, “An adaptive strategy for elliptic problems including aposteriori controlled boundary approximation algorithm,” Math. Comput. 67, No., 224, 1361–1382 (1998).

    MathSciNet  Article  Google Scholar 

  4. 4.

    A. V. Ischenko and I. V. Kireev, “An algorithm for constructing two-dimensional embedded grids” [in Russian], Zhurn. Sib. Federal. Univ., Mat. Fiz. No. 2, 83–90 (2009).

  5. 5.

    B. N. Azarenok, “Generation of structured difference grids in two-dimensional nonconvex domains using mappings” [in Russian], Zh. Vychisl. Mat. Mat. Fiz. 49, No, 5, 1–13 (2009); English transl.: Comput. Math., Math. Phys. 49, No, 5, 797–809 (2009).

    MathSciNet  Article  Google Scholar 

  6. 6.

    E. P. Arsent’eva and Yu. K. Dem’yanovich, “On nondegenerate triangulation with condensation at the boundary of a domain” [in Russian], Probl. Mat. Anal. 48, 3–14 (2010); English transl.: J. Math. Sci., New York 169, No. 2, 131- (2010).

    MATH  Article  Google Scholar 

  7. 7.

    E. P. Arsent’eva and Yu. K. Dem’yanovich, “Algorithms for nondegenerate simplicial subdivision with refinement near the boundary” [in Russian], Computer Tools in Education, pp. 23–30 (2011).

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Yu. K. Dem’yanovich.

Additional information

Translated from Problems in Mathematical Analysis 60, September 2011, pp. 3–11.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Arsent’eva, E.P., Dem’yanovich, Y.K. Approximation of functions with growing derivatives. J Math Sci 178, 565 (2011). https://doi.org/10.1007/s10958-011-0570-9

Download citation

Keywords

  • Simplicial Complex
  • Boundary Strip
  • Curvilinear Boundary
  • Simplicial Subdivision
  • Maximal Edge Length